Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 847–1038
Issue 4, 631–846
Issue 3, 409–629
Issue 2, 209–408
Issue 1, 1–208

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
The prime geodesic theorem for $\operatorname{PSL}_{2}(\mathbb{Z}[i])$ and spectral exponential sums

Ikuya Kaneko

Vol. 16 (2022), No. 8, 1845–1887

This work addresses the prime geodesic theorem for the Picard manifold = PSL 2([i]) 𝔥3, which asks for the asymptotic evaluation of a counting function for the closed geodesics on . Let EΓ(X) be the error term in the prime geodesic theorem. We establish that EΓ(X) = O𝜖(X32+𝜖) on average as well as many pointwise bounds. The second moment bound parallels an analogous result for Γ = PSL 2() due to Balog et al. and our innovation features the delicate analysis of sums of Kloosterman sums with an explicit manipulation of oscillatory integrals. The proof of the pointwise bounds requires Weyl-strength subconvexity for quadratic Dirichlet L-functions over (i). Moreover, an asymptotic formula for a spectral exponential sum in the spectral aspect for a cofinite Kleinian group Γ is given. Our numerical experiments visualise in particular that EΓ(X) obeys a conjectural bound of size O𝜖(X1+𝜖).

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

prime geodesic theorem, Picard manifold, second moment, $L$-functions, Selberg trace formula, Kuznetsov formula, Kloosterman sums, spectral exponential sums, subconvexity
Mathematical Subject Classification
Primary: 11M36
Secondary: 11F72, 11L05, 11M26
Received: 28 March 2020
Revised: 17 February 2021
Accepted: 1 April 2021
Published: 29 November 2022
Ikuya Kaneko
The Division of Physics, Mathematics and Astronomy
California Institute of Technology
Pasadena, CA
United States